Alert archive / Louisiana / Freeze Warnings in 2007
Freeze Warning 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Dec 3, 2007, 3:41 PM CST for Hardin County, Tyler County, Texas; 9 parishes in Louisiana. It took effect at Dec 4, 2007, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2007, 3:41 PM CST (21:41 UTC)
- In effect from
- Dec 4, 2007, 12:00 AM CST
- Expired
- Dec 4, 2007, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -131 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLCH 032141 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 341 PM CST MON DEC 3 2007 ..FREEZE WARNING WILL IN EFFECT FROM MIDNIGHT THROUGH 8 AM CST... .THE COLDEST AIR OF THE SEASON HAS MOVED INTO SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA WITH THE PASSAGE OF A COLD FRONT EARLY THIS MORNING. SKIES WILL REMAIN CLEAR OVERNIGHT WITH THE WINDS BECOMING LIGHT. THIS WILL SETUP GOOD RADIATION COOLING OVER THE REGION. FREEZING TEMPERATURES ARE EXPECTED TO EXTEND DOWN TO THE I-10 CORRIDOR JUST BEFORE SUNRISE TOMORROW. LAZ027>033-041>045-TXZ180>182-201-216-040545- /O.NEW.KLCH.FZ.W.0003.071204T0600Z-071204T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER- JASPER-NEWTON-HARDIN-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...WOODVILLE... JASPER...NEWTON...LUMBERTON...ORANGE 341 PM CST MON DEC 3 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST TUESDAY. TEMPERATURES ARE EXPECTED TO BOTTOM OUT AROUND SUNRISE AND WILL RANGE FROM 28 DEGREES NORTH TO 32 DEGREES OVER THE SOUTHERN PORTION OF THE WARNED AREA. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
1 follow-up statement
000 WWUS74 KLCH 040415 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1015 PM CST MON DEC 3 2007 ..FREEZE WARNING WILL IN EFFECT FROM MIDNIGHT THROUGH 8 AM CST... .THE COLDEST AIR OF THE SEASON WILL SPREAD ACROSS CENTRAL... SOUTHWEST AND SOUTH-CENTRAL LOUISIANA PLUS SOUTHEAST TEXAS TONIGHT. THE COMBINATION OF CLEAR SKIES AND CALM WINDS WILL ALLOW FOR GOOD RADIATIONAL COOLING TO OCCUR OVER THE REGION. WITH DEWPOINT READINGS IN THE UPPER 20S AND LOWER 30S...FREEZING TEMPERATURES ARE EXPECTED TO EXTEND DOWN TO THE INTERSTATE 10 CORRIDOR JUST BEFORE SUNRISE TOMORROW. LAZ027>033-041>045-TXZ180>182-201-216-041400- /O.CON.KLCH.FZ.W.0003.071204T0600Z-071204T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER- JASPER-NEWTON-HARDIN-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...WOODVILLE... JASPER...NEWTON...LUMBERTON...ORANGE 1015 PM CST MON DEC 3 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST TUESDAY. TEMPERATURES ARE EXPECTED TO BOTTOM OUT AROUND SUNRISE AND WILL RANGE FROM THE UPPER 20S NORTH OF A LINE FROM ALEXANDRIA LOUISIANA TO JASPER TEXAS...TO 32 DEGREES ALONG THE INTERSTATE 10 CORRIDOR. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ 25
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Dec 3, 9:42 AM CST, 5 hours 59 minutes earlier.
Area forecast discussion, Dec 3, 9:42 AM CST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
942 AM CST MON DEC 3 2007
.SHORT/LONG TERM...
I GUESS EVERYONE HAS FIGURED OUT THAT A COLD FRONT CAME THROUGH
DURING THE OVERNIGHT HOURS...THAT OR GLOBAL COOLING HAS FINALLY
TAKEN HOLD. WINDS WILL BEGIN TO RELAX THIS AFTERNOON AS THE
SURFACE HIGH IN THE MIDWEST SETTLES DOWN INTO THE REGION. VSBY
STLT THIS AM...CLOUDS ARE EXITING OFF TO THE EAST AND SKIES WILL
REMAIN CLEAR FOR THE NEXT SEVERAL DAYS. TEMPERATURES HAVE BEEN SLOW
TO RECOVER THIS MORNING AND WITH MIXING WINDS AND CONTINUED COLD
AIR ADVECTION I HAVE LOWERED AFTERNOON TEMPERATURES FOR TODAY A BIT.
LIGHT WINDS AND CLR SKIES WILL ALLOW FOR EXCELLENT COOLING TONIGHT
AND ARE WE LOOKING AT THE FIRST FROST OF THE SEASON ACROSS THE
LAKES REGION OF SE TX AND CNTRL LA AND AS FAR SOUTH AS THE I-10
CORRIDOR.
SINCE THIS IS SOUTHERN LOUISIANA TEMPS LOOK TO RECOVER BACK INTO
THE 70S BY WED.
JUST FYI...LFT AND AEX BOTH HAD A HIGH OF 82 DEGREES WHICH TIED
KEY WEST. BPT AND LCH BOTH HAD ABOUT THE SAME TEMPERATURE AS CAPE
KENNEDY AS THE GULF COAST STATES LOOK TO HAVE BEEN THE WARMEST
REGION IN THE NATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 60 33 65 43 / 0 0 0 0
KBPT 60 33 68 45 / 0 0 0 0
KAEX 57 31 66 40 / 0 0 0 0
KLFT 58 33 64 42 / 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 3 PM MONDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
TX...LAKE WIND ADVISORY UNTIL 3 PM MONDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&
K. KUYPERHazardous weather outlook, Dec 3, 4:24 AM CST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 424 AM CST MON DEC 3 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-041030- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 424 AM CST MON DEC 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT UNTIL 3 PM THIS AFTERNOON AS STRONG NORTHERLY WINDS BUILD INTO THE AREA. WINDS ARE EXPECTED TO RANGE FROM 15 TO 25 MPH WITH GUSTS TO 35 MPH IN SOME LOCATIONS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 06
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 4:05 AM CST | Lake Wind Advisory | LCH | Hardin, Tyler | 11 hr |
Nearby
Freeze Warnings in Louisiana, 2007Freeze Warnings in Texas, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.